Arkansas, 2012Flooding in Arkansas, January 26 to 31, 2012
January 26 to 31, 2012 · NWS LZK · 3 events in 2 counties and zones
Several heavy rain events from January 23rd through January 27th pushed portions of the White, Cache and Petit Jean Rivers above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several heavy rain events from January 23rd through January 27th pushed portions of the White, Cache and Petit Jean Rivers above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 25, 11:39 PM CST, 21 minutes earlier.
Area forecast discussion, Jan 25, 11:39 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 PM CST WED JAN 25 2012
.AVIATION...
WIDESPREAD SHRA HAS SHIFTED TO THE EAST LATE THIS EVENING...WITH
ISOLATED TO WIDELY SCATTERED -RA ONGOING ACROSS NWRN SECTIONS OF
THE STATE. EXPECT THE -RA TO CONTINUE ACROSS THIS PORTION OF THE
STATE...AS WELL AS REDEVELOPING FURTHER SOUTH ACROSS CENTRAL AND
SRN AR DURING THE OVERNIGHT HRS. LOW CIGS AND PATCHY FOG IS
EXPECTED OVERNIGHT AND THROUGH MUCH OF THU...WITH CONDITIONS AS
LOW AS LIFR POSSIBLE. IMPROVING CONDITIONS ARE EXPECTED DURING THE
LATE AFTERNOON AND EARLY EVENING HRS THU AS THE STORM SYSTEM
RESPONSIBLE FOR THE RAINFALL MOVES EAST OF THE STATE.
&&
.PREV DISCUSSION... /ISSUED 1011 PM CST WED JAN 25 2012/
UPDATE...
HAVE SEEN AN OVERALL DCRS IN RAIN COVERAGE FM THE SW THIS EVENING
AS SHRTWV LIFTS NEWD THRU THE REGION. HAVE RECENTLY SEEN SOME BRIEF
GUSTY WINDS ACRS PARTS OF CNTRL AR WHICH APPEAR TO BE ASSOCD WITH
A QUICK FALL...THEN RISE IN SFC PRES BEHIND THE PRECIP SHIELD.
CURRENT RUC/HRRR DATA CONT TO INDC DIMINISHING RAIN CHCS FOR MUCH
OF THE FA OVERNIGHT...SO LOWERED POPS TO MAINLY CHC CAT. TEMPS HAVE
RMND FAIRLY STEADY ACRS THE FA THIS EVENING..WITH JUST SOME MINOR
COOLING EXPECTED OVERNIGHT. FCST MINS LOOK GOOD AND ADJUSTED HRLY
READINGS TO REFLECT LATEST TRENDS. NO OTHER CHGS TO THE FCST...
ALL PRODUCTS HAVE BEEN UPDATED. /44/
PREV DISCUSSION... /ISSUED 241 PM CST WED JAN 25 2012/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
SURFACE ANALYSIS SHOWS LOW PRESSURE OVER NORTHEAST TEXAS...WITH AN
ASSOCIATED WARM BOUNDARY EXTENDING INTO FAR SOUTHEAST ARKANSAS.
NORTH OF THE BOUNDARY...RAIN HAS BEEN PREVALENT ACROSS THE WESTERN
HALF OF THE STATE...WITH ONLY PATCHY PRECIP OVER THE EASTERN HALF.
AS THE SURFACE LOW MOVES EAST NORTHEAST THIS AFTERNOON AND
TONIGHT...RAIN WILL GRADUALLY OVERSPREAD THE REMAINDER OF THE
AREA. THERE COULD BE A FEW AREAS THAT SEE LOCALLY HEAVY
RAINFALL...BUT THE THREAT IS NOT EXPECTED TO BE AS WIDESPREAD AS
ORIGINALLY THOUGHT. THE HEAVIEST RAINFALL TOTALS WILL BE MOSTLY
SOUTH OF INTERSTATE 40...WITH AMOUNTS OF AN INCH OR TWO POSSIBLE
THROUGH THURSDAY AFTERNOON.
SEVERE WEATHER THREAT LOOKS TO BE LOW WITHIN MUCH OF THE FORECAST
AREA...AS ALL BUT MAYBE THE FAR SOUTHEAST WILL STAY ON THE COOL
SIDE OF THE SURFACE LOW...AND INSTABILITY WILL BE ELEVATED. ANY
THUNDERSTORMS SHOULD BE ISOLATED...AND MOSTLY OVER SOUTHERN
ARKANSAS.
RAIN WILL WIND DOWN THURSDAY AFTERNOON...AS AN UPPER LEVEL LOW
PUSHES IN TO THE ARKLATEX REGION...AND SHOVES ANY LINGERING PRECIP
TO THE EAST OF ARKANSAS. THERE COULD BE PATCHY LIGHT RAIN
LINGERING INTO THE EARLY EVENING...BUT ALL PRECIP IS EXPECTED TO
BE GONE BY MIDNIGHT...AS COOL HIGH PRESSURE MOVES IN ON NORTHWEST
FLOW ALOFT.
THE HIGH WILL MOVE QUICKLY EAST...WITH A WEAK BOUNDARY MOVING
THROUGH THE STATE FRIDAY NIGHT AND SATURDAY. THERE COULD BE PATCHY
LIGHT RAIN IN THE NORTHERN HALF BEFORE DAWN SATURDAY...WITH A
POSSIBLE MIX OF SNOW FLURRIES IN THE FAR NORTH. HIGH PRESSURE WILL
PUSH IN BEHIND THIS WEAK SYSTEM...WITH CLOUDS CLEARING OUT
SATURDAY EVENING.
LONG TERM...SUNDAY THROUGH WEDNESDAY
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. HIGH PRESSURE WILL
PASS THROUGH ARKANSAS ON SUNDAY...WITH SOUTHERLY FLOW RETURNING BY
SUNDAY NIGHT. SUNDAY TEMPS WILL BE AROUND NORMAL...BUT A WARMING
TREND WILL BE NOTED THROUGH THE REMAINDER OF THE EXTENDED. EXPECT
TEMPERATURES ON MONDAY TO BE SEVERAL DEGREES ABOVE NORMAL...WITH
UPPER 50S TO EVEN MID 60S POSSIBLE THROUGH THE REST OF THE PERIOD.
CLOUDS WILL INCREASE THROUGH THE DAY MONDAY AHEAD OF THE NEXT
FRONT SET TO AFFECT THE AREA ON TUESDAY. MODELS CONTINUE TO DIFFER
ON THE SPEED AND STRENGTH OF THE ASSOC UPPER LEVEL FEATURES...WITH
THE GFS ABOUT 6HRS FASTER THAN THE CANADIAN. PREVIOUS SHIFT HAD
SLIGHT CHANCE POPS IN FOR TUE AND TUE NIGHT. THIS CONTINUES TO
LOOK LIKE A REASONABLE FORECAST AND HAVE LEFT AS IS. REGARDLESS OF
WHICH MODEL YOU BELIEVE THAT SYSTEM EXITS TO THE EAST BY LATE TUE
NIGHT...LEAVING DRY CONDITIONS ACROSS THE AREA FOR WEDNESDAY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, Jan 25, 11:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 PM CST WED JAN 25 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1130 PM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE MAJORITY OF THE PRECIPITATION HAS EXITED THE AREA AT THIS TIME
BUT SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT. IN AREAS
WHERE SHOWERS ARE NOT OCCURRING...DRIZZLE AND FOG WILL PERSIST. THE
FOG WILL REDUCE VISIBILITY AT TIMES THROUGH THE NIGHT. EXERCISE
CAUTION IF TRAVELING ACROSS ARKANSAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN CHANCES WILL CONTINUE INTO THURSDAY...BEFORE THE UPPER SYSTEM
MOVES EAST...AND RAIN ENDS FROM WEST TO EAST. HIGH PRESSURE WILL
BRING DRY WEATHER FOR FRIDAY...BEFORE A WEAK FRONT MOVES INTO THE
STATE SATURDAY...BUT MOISTURE WILL BE LIMITED WITH THIS FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58/56
Flood, Yell
- When
- January 26, 12:00 AM CST to January 27, 6:15 PM CST
- Where
- Yell County, 1.53 mi ESE of Corinth to 1.42 mi NW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.407
A series of heavy rain events in late January pushed the Petit Jean River at Danville above flood stage for a day in late January.
Flood, Woodruff
- When
- January 26, 11:30 AM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 0.81 mi WSW of Riverside to 0.42 mi NNE of Cavell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.274, -91.242
A series of heavy rain events in late January pushed the Cache River at Patterson above flood stage in late January.
Flood, Woodruff
- When
- January 27, 4:45 PM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 3.48 mi WNW of Augusta to 3.13 mi N of Augusta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.303, -91.425
A series of heavy rain events in late January pushed the White River at Augusta above flood stage in late January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, January 26 to 27, 20122 injured · $24,000 · 11 events
- Strong Wind in North Carolina, January 26, 2012$80,000 · 1 event
- Flash Flooding and Flood in Alabama, January 26, 2012$25,000 · 61 kt wind · 5 events
- Damaging Winds in Florida, January 26, 2012$21,000 · 50 kt wind · 2 events
- Tornado and Damaging Winds in Alabama, January 26, 2012$19,000 · EF0 · 4 events
- Damaging Winds in Tennessee, January 26, 2012$20,000 · 50 kt wind · 2 events
- Lightning Strike in Alabama, January 26, 20121 injured · 1 event
- Tornado and Heavy Rain in Alabama, January 26, 2012EF0 · 7 events
- Winter Weather in Colorado, January 26 to 27, 20127 events
- Dense Fog in Wisconsin, January 26, 20125 events
- Flooding in Illinois, January 26 to 31, 20125 events
- Storm Surge and High Wind in Washington, January 26, 201254 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356811, 356809, 356810.